|he's on sustiva can it harm a fetus?
Jun 18, 2001
My husband and i both are hiv+ i am taking crixivan, zerit & epivir. He's on sustiva and combovir. i've heard that there are some negative side effects found in baby monkeys with sustiva. my question should my husband stop taking it? is there a chance that the drug can cause harm to a fetus? even though my husband is the one taking this medication? if so what is the percentage? thank you
Response from Dr. Sullivan
Sustiva has been associated with birth defects in monkeys receiving the drug during gestation; there is no evidence that a male taking this or any other antiretroviral therapy could harm a partners fetus.JLS.
pregnancy with HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.